Journal of the Korean Pediatric Society 1975;18(8):604-607.
Published online August 31, 1975.
A Case Report of Phenobarbital Idiosyncrasy
Sook Hee Rho, Tae Yeul Ma, Sun Huh
Department of Pediatrics, Incheon Christian Hospital
Phenobarbital 經口投與로 呼吸停止까지 惹起된 特異體質 1例報告
盧淑姬, 馬泰烈, 許 銑
仁川基督病院 小兒科
Abstract
This is a case report of phenobarbital idiosyncrasy in a 2 months old female. The patient was admitted to our pediatric ward with symptoms of cyanosis, tachycardia and cheyne stoke respirations a few minutes after taking a small dose of phenobarbital. We confirmed this diagnosis more accurately after giving her other drugs (aspirin etc. which was given with phenobarbital previously) and found no trouble at all with these medicines. Phenobarbital is one of the popular drugs which is used by many clinicians because of its good effects, quite rare side reactions and its cheap cost. In the phenobarbital idiosyncrasy, history is most important in diagnosis, and the commonest side effects are skin rash, respiratory distress and excitement. The treatment is not specific but symptomatic. Review of the literature was made briefly.




Close layer
prev next